Alert archive / Texas / Small Craft Advisories in 2021
Small Craft Advisory 41, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this small craft advisory at May 1, 2021, 10:48 AM CDT. It took effect at May 1, 2021, 1:00 PM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- May 1, 2021, 10:48 AM CDT (15:48 UTC)
- In effect from
- May 1, 2021, 1:00 PM CDT
- Expired
- May 1, 2021, 7:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Corpus Christi, TX
The text
As transmitted.
523 WHUS74 KCRP 011548 MWWCRP URGENT - MARINE WEATHER MESSAGE National Weather Service Corpus Christi TX 1048 AM CDT Sat May 1 2021 GMZ230-235-250-255-270-275-020000- /O.NEW.KCRP.SC.Y.0041.210501T1800Z-210502T0000Z/ Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 1048 AM CDT Sat May 1 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Periods of thunderstorms could result in wind gusts up to 34 knots. Southeast winds 15 to 20 knots with gusts up to 25 knots expected. * WHERE...Bays and Waterways from Port Aransas to Port O'Connor, Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM and Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Strong to very strong winds and/or increased seas will result in hazardous marine conditions especially for inexperienced mariners with smaller vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ HAA
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this small craft advisory went out at May 1, 6:58 AM CDT, 3 hours 50 minutes earlier.
Area forecast discussion, May 1, 6:58 AM CDT, 3 hours 50 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
658 AM CDT Sat May 1 2021
.AVIATION...
MVFR/IFR/LIFR ceilings early this morning, along with isolated
showers. Winds generally weak east over the Coastal Plains to
north near the Rio Grande. Anticipate scattered/numerous/
widespread showers and thunderstorms to develop today. Conditions
will improve from west to east this afternoon/evening, along with
development of west wind over the Brush Country/Rio Grande Plains
and south wind over the Coastal Bend. Expect predominate VFR
tonight, along with light/variable wind.
&&
.PREV DISCUSSION... /Issued 436 AM CDT Sat May 1 2021/
SHORT TERM (Today through Sunday)...
Synoptic scale lift (700-300mb q-vector convergence and upper jet
dynamics) associated with an upper level disturbance will move
across the region today. MSAS analyses depict a persistent surface
low/boundary across the CWA. Expect the foregoing to generate
scattered/numerous/widespread convection today. NAM deterministic
run maintains a thermodynamic pattern conducive to efficient and
copious rainfall (expect for somewhat strong 0-6km vertical
shear) at least until 21 UTC today. Heavy rainfall has occurred
over the Coastal Plains early this morning, lowering the FFG
threshold values. Concur with WPC with regard to SLGT risk of
excessive rainfall for the portion of the CWA currently under the
FFA. Will maintain the FFA until 00z Sunday, although conditions
likely to transition to less favorable for heavy rainfall during
the 21-00z period. Concur with SPC of a Marginal risk of severe
with CAPE as the limiting factor. Will maintain the Coastal Flood
Advisory through 18z today, given likelihood that water levels
will reach 2ft during the times of high tide. P-ETSS suggest that
the 2ft threshold will be reached at Bob Hall Pier. Further, Ekman
forcing owing to east wind will contribute to higher water levels.
LONG TERM (Sunday Night through Friday)...
Dry conditions will return Sunday night into Monday before rain
chances once again increase Tuesday as an upper level system
approaches the region. With the passage of a cold front Tuesday,
sufficient moisture and instability is expected to be present which
could lead to the development of scattered showers thunderstorms.
The cold front is expected to move offshore Tuesday night with drier
conditions expected to filter in throughout the remainder of the
extended period.
The long term period begins with warm temperatures reaching up to
102 degrees across the Rio Grande and the Brush Country with all
other areas in the mid to upper 80s. Therefore, SPS conditions for
heat indices will be possible across the Brush Country Monday
afternoon. Behind the weak front, highs are expected to cool into
the 80s Tuesday and Wednesday before warmer temperatures return by
Thursday. Lows will remain mild Monday and Tuesday night with
temperatures in the 70s across the CWA. Temperatures are expected to
drop into the 60s Tuesday night through Friday night after the
frontal passage.
MARINE...
Showers/thunderstorms expected to continue today in response to an
approaching upper level disturbance, with will also contribute to
moderate onshore flow. Conditions will improve from west to east
this evening/tonight, as the upper system moves east. Drier
conditions are expected Sunday into next week with moderate to
strong southerly flow. The southerly flow is expected to become a
weak to moderate onshore flow by Monday afternoon before shifting
to an offshore flow by Tuesday evening behind a frontal passage. A
weak to moderate northwesterly flow is expected Tuesday night and
Wednesday before onshore flow returns Wednesday night into
Thursday. Small Craft Exercise Caution conditions will remain
possible Sunday night through Wednesday with brief periods of
Small Craft Advisory conditions, mainly across the offshore
waters.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 77 68 88 73 89 / 90 20 0 0 0
Victoria 74 67 85 71 87 / 100 50 10 0 0
Laredo 85 67 100 74 102 / 70 10 0 0 0
Alice 80 66 94 72 97 / 90 20 0 0 0
Rockport 78 70 83 74 85 / 100 30 0 0 0
Cotulla 82 65 98 73 101 / 80 10 0 0 0
Kingsville 78 66 92 72 94 / 90 20 0 0 0
Navy Corpus 76 70 82 74 84 / 90 30 0 0 0
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Flash Flood Watch through this evening For the following zones:
Aransas Islands...Bee...Calhoun Islands...Coastal Aransas...
Coastal Calhoun...Coastal Kleberg...Coastal Nueces...
Coastal Refugio...Coastal San Patricio...Goliad...Inland
Calhoun...Inland Kleberg...Inland Nueces...Inland Refugio...
Inland San Patricio...Jim Wells...Kleberg Islands...Live
Oak...Nueces Islands...Victoria.
Coastal Flood Advisory until 1 PM CDT this afternoon For the
following zones: Aransas Islands...Calhoun Islands...
Kleberg Islands...Nueces Islands.
GM...None.
&&
WC/87...AVIATIONHazardous weather outlook, May 1, 5:18 AM CDT, 5 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Corpus Christi TX 518 AM CDT Sat May 1 2021 TXZ229>234-239>247-342>347-442-443-447-021030- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio- Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg- Coastal Nueces-Coastal San Patricio-Aransas Islands- Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands- Calhoun Islands- 518 AM CDT Sat May 1 2021 This hazardous weather outlook is for South Texas. .DAY ONE...Today and Tonight Numerous to widespread thunderstorms today. Isolated to scattered thunderstorms this evening over the Coastal Bend. Coastal Flood Advisory in effect for the Middle Texas Coast until 1 PM CDT today. A Flash Flood Watch is in effect for the Coastal Plains until this evening. .DAYS TWO THROUGH SEVEN...Sunday through Friday Coastal flooding may occur Sunday along the Middle Texas Coast during the times of high tide. Scattered thunderstorms will be possible Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. GMZ230-235-250-255-270-275-021030- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 518 AM CDT Sat May 1 2021 This hazardous weather outlook is for the Middle Texas Coastal Waters. .DAY ONE...Today and Tonight Numerous to widespread thunderstorms today. Scattered thunderstorms this evening through early tonight. .DAYS TWO THROUGH SEVEN...Sunday through Friday Scattered thunderstorms will be possible Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. 87/84
In the hours before
Local storm report, May 1, 5:47 AM CDT, 5 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
547 AM CDT SAT MAY 1 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 AM FLASH FLOOD 1 NNW BLOOMINGTON 28.65N 96.90W
05/01/2021 VICTORIA TX LAW ENFORCEMENT
STATE HIGHWAY 185 IS FLOODED WITH CARS
STALLED FROM 3RD TO 8TH STREET.
&&
JCPLocal storm report, May 1, 6:24 AM CDT, 4 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
624 AM CDT SAT MAY 1 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0623 AM FLASH FLOOD 2 W ROCKPORT 28.03N 97.08W
05/01/2021 ARANSAS TX LAW ENFORCEMENT
ROAD UNDER WATER WITH CARS STUCK.
&&
JCPLocal storm report, May 1, 6:26 AM CDT, 4 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
626 AM CDT SAT MAY 1 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0624 AM FLASH FLOOD 1 WNW SINTON 28.04N 97.53W
05/01/2021 SAN PATRICIO TX LAW ENFORCEMENT
HIGHWAY 188 WEST OF SINTON IS CLOSED.
&&
JCPLocal storm report, May 1, 6:28 AM CDT, 4 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
628 AM CDT SAT MAY 1 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0627 AM FLASH FLOOD TAFT 27.98N 97.40W
05/01/2021 SAN PATRICIO TX LAW ENFORCEMENT
HIGHWAY 181 IS CLOSED.
&&
JCPSpecial weather statement, May 1, 9:21 AM CDT, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
921 AM CDT Sat May 1 2021
TXZ239-011445-
Webb-
921 AM CDT Sat May 1 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN WEBB COUNTY...
At 920 AM CDT, a strong thunderstorm was located near Chupadera Ranch
Airport, or 30 miles southeast of El Indio, moving northeast at 45
mph.
Winds in excess of 30 mph and half inch hail are possible with this
storm.
This storm will be near...
Chupadera Ranch Airport around 930 AM CDT.
If outdoors, consider seeking shelter inside a building.
LAT...LON 2820 9958 2799 9997 2800 9999 2807 10002
2809 10005 2810 10005 2815 10008 2817 10014
2817 10016 2820 10021
TIME...MOT...LOC 1420Z 226DEG 37KT 2811 10011
TCSpecial weather statement, May 1, 9:49 AM CDT, 59 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
949 AM CDT Sat May 1 2021
TXZ239-011515-
Webb-
949 AM CDT Sat May 1 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN WEBB COUNTY...
At 949 AM CDT, a strong thunderstorm was located 10 miles southwest
of Gilson Groves, or 27 miles south of Carrizo Springs, moving
northeast at 30 mph.
Winds in excess of 30 mph and half inch hail are possible with this
storm.
This storm will remain over mainly rural areas of northwestern Webb
County.
This includes US Highway 83 between mile markers 668 and 674.
If outdoors, consider seeking shelter inside a building.
LAT...LON 2820 10008 2820 9940 2789 9983 2805 10002
2807 10002 2809 10006 2810 10005 2815 10008
2816 10013
TIME...MOT...LOC 1449Z 219DEG 27KT 2813 9982
TCThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 7:01 PM CDT | Special Weather Statement | CRP | Webb | 44 min |
| Apr 30, 7:46 PM CDT | Special Weather Statement | CRP | La Salle | 44 min |
| Apr 30, 8:35 PM CDT | River Flood Warning | CRP | Calhoun, Refugio, Victoria | 21 days |
| Apr 30, 8:38 PM CDT | River Flood Warning | CRP | Victoria | 21 days |
| Apr 30, 11:47 PM CDT | Flash Flood Warning | CRP | Nueces | 3 hr |
| May 1, 12:02 AM CDT | Tornado Warning | CRP | Nueces | 18 min |
| May 1, 12:21 AM CDT | Areal Flood Warning | CRP | Nueces | 114 min |
| May 1, 12:29 AM CDT | Flash Flood Warning | CRP | Aransas, San Patricio | 3 hr |
| May 1, 2:10 AM CDT | Flash Flood Warning | CRP | Nueces | 3 hr |
| May 1, 2:20 AM CDT | Flash Flood Warning | CRP | Aransas, Refugio, San Patricio | 70 min |
| May 1, 2:39 AM CDT | Flash Flood Warning | CRP | Calhoun, Refugio, Victoria | 3 hr |
| May 1, 2:57 AM CDT | Flash Flood Warning | CRP | Kleberg, Nueces | 3 hr |
| May 1, 3:32 AM CDT | Flash Flood Warning | CRP | Aransas, Bee, Calhoun, Jim Wells, Live Oak, Nueces and 2 more | 3 hr |
| May 1, 4:22 AM CDT | River Flood Warning | CRP | Nueces | 11 hr |
| May 1, 5:45 AM CDT | Areal Flood Warning | CRP | Calhoun, Goliad, Refugio, Victoria | 2 hr |
| May 1, 5:56 AM CDT | Areal Flood Warning | CRP | Kleberg, Nueces | 2 hr |
| May 1, 6:07 AM CDT | Special Marine Warning | CRP | 38 min | |
| May 1, 6:26 AM CDT | Areal Flood Warning | CRP | Aransas, Bee, Calhoun, Jim Wells, Nueces, Refugio and 1 more | 94 min |
| May 1, 9:21 AM CDT | Special Weather Statement | CRP | Dimmit | 24 min |
| May 1, 9:49 AM CDT | Special Weather Statement | CRP | Dimmit | 26 min |
| May 1, 11:29 AM CDT | Areal Flood Advisory | CRP | Aransas, Kleberg, Nueces, Refugio, San Patricio | 2 hr |
| May 1, 3:28 PM CDT | Areal Flood Advisory | CRP | Aransas, Nueces | 2 hr |
| May 1, 3:40 PM CDT | Areal Flood Advisory | CRP | Bee, Refugio, San Patricio | 2 hr |
| May 1, 5:47 PM CDT | Areal Flood Advisory | CRP | Victoria | 118 min |
Nearby
Small Craft Advisories in Texas, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.